MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC W/MST

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL VASCU-PICC W/MST
Model Number MD170126024S
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
A leak was noted coming from the insertion site that would soak the dressing and linens surrounding the patient.The line was exchanged and after inspecting it, there is a pin hole leak that is distal to the hub that would be just inside the patient.It cannot be seen with the naked eye because it is too small but while flushing saline, there is a notable leak coming from there.On the cut internal portion, it was noted that there seemed to be a clot within the tube.Facility considered maybe it was more of a maintenance issue than a product issue at this point.
 
Additional Manufacturer Narrative
No device was returned and no photographs were provided.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation showed the device was manufactured according to specification with no non-conformances or abnormalities.The manufacture process includes a 100% leak test performed as the last step in the process.This leak test would have detected any holes, leaks, or weak spots in the catheter if it had existed at the time of manufacture.It was further reported that there appeared to be "a clot within the tube".Without an evaluation of the device the complaint cannot be confirmed and a root cause cannot be determined.The instructions for use (ifu) contains the following precautions and warnings: do not flush against resistance.Occluded/partially occluded catheter - if resistance is encountered to aspirating or flushing, the lumen may be partially or completely occluded.If the lumen will neither aspirate nor flush, and it has been determined that the catheter is occluded with blood, follow institutional declotting procedure.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.6F X 50CM DUAL VASCU-PICC W/MST
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key12385824
Report Number2518902-2021-00052
Device Sequence Number14352911
Product Code LJS
UDI-Device Identifier00884908147230
UDI-Public884908147230
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K120981
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/25/2024
Device Model NumberMD170126024S
Device Catalogue NumberMD170126024S
Device Lot NumberMPRD470
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer08/30/2021
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 MO